Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jun 8, 2017, 3:03 AM EDT. It took effect at Jun 8, 2017, 6:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2017, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jun 8, 2017, 6:00 AM EDT
- Expired
- Jun 8, 2017, 12:40 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
201 WWUS72 KMHX 080703 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 303 AM EDT Thu Jun 8 2017 ...GUSTY WINDS EXPECTED NEAR THE COAST THROUGH TONIGHT... .A strengthening area of low pressure will move off the North Carolina later today. Northeast winds will peak at 25 to 35 mph with gusts around 40 mph this afternoon. NCZ095-103-104-090000- /O.NEW.KMHX.WI.Y.0007.170608T1000Z-170609T0000Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 303 AM EDT Thu Jun 8 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 6 AM this morning to 8 PM EDT this evening. * WINDS...North 25 to 35 mph with gusts up to 40 mph. * TIMING...Today into early this evening. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
2 follow-up statements
007 WWUS72 KMHX 081228 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 828 AM EDT Thu Jun 8 2017 ...GUSTY WINDS EXPECTED NEAR THE COAST THROUGH TONIGHT... .A strengthening area of low pressure will move off the North Carolina later today. Northeast winds will peak at 30 to 40 mph with gusts around 45 mph through this afternoon. NCZ095-103-104-082200- /O.EXT.KMHX.WI.Y.0007.000000T0000Z-170608T2200Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 828 AM EDT Thu Jun 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...North 30 to 40 mph with gusts up to 45 mph. * TIMING...Through this afternoon. * IMPACTS...Secure any loose items such as patio furniture and any small objects that may become projectiles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
045 WWUS72 KMHX 081640 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1240 PM EDT Thu Jun 8 2017 NCZ095-103-104-081745- /O.CAN.KMHX.WI.Y.0007.000000T0000Z-170608T2200Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1240 PM EDT Thu Jun 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds are below 40 mph, and therefore the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jun 8, 1:24 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 8, 1:24 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
124 AM EDT Thu Jun 8 2017
.SYNOPSIS...
Deepening low pressure will lift northeast just off the coast
late tonight through Thursday. The low will quickly move
northeast away from the area Thursday night. High pressure
builds in Friday then slides off the coast this weekend into
early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 115 AM Thursday...Made adjustments to the PoPs with
minimal coverage inland with continued likely to categorical
PoPs along the coast overnight. Rainfall amounts will continue
to be rather light. Main area of low pressure will begin to
strengthen off the GA/SC coast late tonight and begin to move
northeast. Gusty NE winds will continue overnight as low
pressure moves off the GA coast and strengthens off the NC coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
As of 345 PM Wed...The strengthening low will move northeast
off the NC coast on Thur. Differences in track with meso models
closer to the coast and deeper, with global models further
offshore and weaker with the wind fields. Have leaned towards
the meso model camp, as tendency for coastal lows are to follow
near the Gulf Stream's baroclinicity. A track of the low further
east would keep the widespread rain confined to the immediate
coast. Have advertised more liberal pops with likely/categorical
pops for the eastern 2/3 of the FA, with a quickly diminishing
pop trend Thursday afternoon as the low begins to move away and
winds back to the NNW bringing large scale column drying.
Rainfall amounts will be heaviest downeast Carteret county
through the OBX zones with and inch to locally 2 inches
possible. Gusty winds expected especially downeast Carteret
through the OBX with gusts as high as 45 mph possible here.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 300 PM Wed...Mainly dry weather thru the extended period
with temps warming to above normal late this weekend and early
next week.
Thursday night and Fri...Upper trough swings through Thu night
with high pressure building in from the SW Fri. Appears all
precip will be offshore by 00Z Fri with clouds diminishing Thu
night from W to E as drier air works in. Lows Thu night will
drop into mid 50s inland to mid 60s cst. Under mostly sunny
skies Fri expect slightly below seasonal highs in the lower 80s
inland to upr 70s beaches.
Saturday through Wednesday...Prolonged period of mainly dry
weather this period as upr ridge builds over the area with sfc
high pressure offshore proving SSW low lvl flow. At this time
forcing and moisture look so limited dont think will see enuf
late day convection to justify a small late day pop thru Mon.
Moisture increases a bit Tue and Wed so will have a slight pop
inland for poss sea breeze convection. Building heights and
thicknesses will lead to increasingly hot and muggy conditions
this period. Highs Sunday will reach near 90 inland then expect
90 to 95 inland the first part of next week...beaches a bit
cooler with flow off wtr. Lows in the 60s Sat night inland then
mainly low/mid 70s rest of pd.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
Short Term /Through 06z Fri/...
As of 120 AM Wednesday...Widespread MVFR ceilings are expected
to persist through most of the day Thursday. Much of the
precipitation should remain east of the TAF sites, but did
include a VCSH for KEWN and KOAJ this morning. Gusty northeast
winds will continue today before subsiding later tonight. A few
gusts to 30 knots will be possible. Lower dewpoints arrive after
00Z Friday with rapid clearing expected and a return to VFR
conditions.
Long Term /Thursday Night through Monday/...
As of 300 PM Wed...VFR conditions will dominate the extended
period. High pres will build in from the W Thu night then grad
slide off the coast Fri and cont offshore thru early next week.
Little to no precip expected with limited clouds. May see some
patchy early morning fog or stratus from time to time but shld
be limited with predominately SW flow.
&&
.MARINE...
Short Term /Tonight and Thu/...
As of 120 AM Thursday...Gusty NE winds will continue tonight and
into Thursday. As surface low moves off the Georgia coast and
strengthens off the NC coast, winds increase and should peak
later this afternoon. Gale force winds, especially in gusts are
likely south of Oregon Inlet and over the Pamlico Sound with the
strengthening low. SCA conditions will continue over all other
waters including the inland rivers. Seas will build to as high
as 10 to 12 feet later today. Winds and seas will begin to
diminish later Thursday evening.
Long Term /Thursday night through Monday/...
As of 3 PM Wednesday...Gusty north winds of 20 to 30 kt on
backside of low early Thu evening will become NW and diminish
quickly overnight as high pres builds in from the W. The high
will slide off the coast later Fri with flow becoming SSW in the
aftn with speeds 10 kt or less. The high wl cont offshore thru
Mon with cont SSW winds generally below 15 kts.
Seas of 6 to 10 feet early Thu evening will subside to 4 to 7
feet overnight...then 3 to 5 feet Fri. Seas cont to subside Sat
to 2 to 4 feet then expect 1 to 3 foot seas Sun thru Mon.
&&
.TIDES/COASTAL FLOODING...
As of 345 PM Wed...Gusty northeast winds late tonight through
midday Thursday may cause minor water level rises for areas
adjacent to the Neuse River as well as soundside areas of the
southern Outer Banks. Water levels could rise as high as 1 to 2
feet above normal.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT this morning through
this evening for NCZ103.
MARINE...Small Craft Advisory until 7 PM EDT this evening for AMZ136-
137.
Gale Warning from 6 AM this morning to 6 PM EDT this evening
for AMZ135-152-154.
Small Craft Advisory until 11 PM EDT this evening for AMZ130.
Small Craft Advisory until 8 PM EDT this evening for AMZ131.
Gale Warning until 6 PM EDT this evening for AMZ156-158.
Small Craft Advisory until 2 PM EDT Friday for AMZ150.
&&
SYNOPSIS...TL
NEAR TERM...CTC
SHORT TERM...TL
LONG TERM...RF
AVIATION...RF/CTC/HSA
MARINE...RF/CTC/HSA
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Jun 7, 8:25 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 825 PM EDT Wed Jun 7 2017 NCZ029-044>046-079-080-090>092-090030- Martin-Pitt-Washington-Tyrrell-Greene-Beaufort-Duplin-Lenoir-Jones- 825 PM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-104-090030- Carteret-Onslow-Outer Banks Hyde- 825 PM EDT Wed Jun 7 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. An area of low pressure will move off the NC coast later tonight. Gusty north to northeast winds may cause minor water level rises on the Pamlico Sound. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Gusty north and northeast winds could cause minor coastal flooding on the sounds and rivers. Elevated rip current threat and rough surf are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-081-093-094-090030- Mainland Dare-Mainland Hyde-Craven-Pamlico- 825 PM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. An area of low pressure will move off the NC coast later tonight. Gusty north to northeast winds may also cause minor water level rises on the sounds and rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty north and northeast winds could cause minor coastal flooding on the sounds and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-090030- Outer Banks Dare- 825 PM EDT Wed Jun 7 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THURSDAY north of cape hatteras... ...MODERATE RIP CURRENT RISK IN EFFECT tHURSDAY south of cape hatteras... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. An area of low pressure will move off the NC coast later tonight. Gusty north to northeast winds may also cause minor water level rises and rough surf. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Gusty north and northeast winds could cause minor coastal flooding Thursday. An elevated rip current threat and rough surf are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:13 PM EDT | Beach Hazards Statement | MHX | 24 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.